Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 36, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Aug 4, 2017, 2:52 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2017, 2:52 PM EDT (18:52 UTC)
- Expired
- Aug 4, 2017, 10:14 PM EDT
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
577 WHUS72 KKEY 041852 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 252 PM EDT FRI AUG 4 2017 GMZ052>055-072>075-050300- /O.NEW.KKEY.SC.Y.0036.170804T1852Z-170805T0300Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 252 PM EDT FRI AUG 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT THROUGH THIS EVENING. * WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BWC
1 follow-up statement
802 WHUS72 KKEY 050214 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 PM EDT FRI AUG 4 2017 GMZ052>055-072>075-050315- /O.CAN.KKEY.SC.Y.0036.000000T0000Z-170805T0300Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1014 PM EDT FRI AUG 4 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY, WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. BE THAT AS IT MAY, SMALL CRAFT ARE URGED TO EXERCISE CAUTION OVERNIGHT DUE TO SUSTAINED EAST TO SOUTHEAST SURFACE WINDS INCREASING TO 15 TO 20 KNOTS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 2:49 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 4, 2:49 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Key West FL
249 PM EDT Fri Aug 4 2017
.DISCUSSION...
.CURRENTLY...
Low topped showers are traveling northwest near 20 knots across
the Keys area in cloud streets. These cloud streets are a result
of speed convergence over the area. Winds are obviously out of the
southeast around 15 knots at the island terminals, and
.FORECAST...
The axis of high pressure over the Atlantic will stretch across
the Florida Peninsula and into the central Gulf of Mexico through
at least early next week. The pressure gradient around the ridge
will fluctuate in strength due to daytime heating of the mainland
and Cuba, resulting in peaks and lulls in the winds through at
least Monday. A gradual increase in moisture is expected due to a
tropical wave that will pass through the Caribbean Sea south of
Cuba on Sunday. Rain chances will return to more seasonal chance
for showers with slight chance for thunderstorms on Sunday. The
Atlantic ridge is forecast to remain in place through Thursday.
Winds will relax slightly but remain higher than normal. the
trigger for showers and thunderstorms will be the combination of
the more favorable vertical profile, and speed convergence in the
lower levels.
&&
.MARINE...
Atlantic high pressure will remain in control of the Keys marine
winds forecast through Wednesday. Daily perturbations in the
pressure field will provide peaks and lulls through midweek. Will
keep the small craft advisory on the Florida Straits this evening
for wind near 20 knots, and a cautionary statement for the Gulf
waters and the nearshore waters on the north side of the Keys
Island Chain.
&&
.AVIATION...
Until 12z/5th, outside of a MVFR ceiling or two, VFR conditions can
be expected at the Key West and Marathon terminals. East to
southeast winds of 10 to 13 knots will occasional gusts to near 20
knots.
&&
.CLIMATE...
Today in Keys Weather History, 1894, the low temperature in Key
West was 68 degrees. This set the daily record on August 4th, and
the record for coolest temperature ever recorded during the month
of August. Temperature records for Key West date back to 1872.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 85 92 85 91 / 20 20 20 30
Marathon 84 94 84 93 / 20 20 20 30
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 11 PM EDT this evening for GMZ052>055-
072>075.
&&
Public/Marine/Fire...BWC
Aviation/Nowcasts....APA
Data Collection......DR
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Aug 4, 5:32 AM EDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 532 AM EDT Fri Aug 4 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-051000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 532 AM EDT Fri Aug 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for the coastal waters of the Florida Straits Friday due to sustained east to southeast winds near 20 knots. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A Small Craft Advisory may be required for the coastal waters of the Florida Straits Saturday and Saturday night. Isolated thunderstorms are possible along the Florida Keys and surrounding waters. The primary thunderstorm hazard will be lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Fling
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.